A 22-year-old male asked:
My vitamin b12 level 2 months ago was 450 pg/ml.it is now 250.i was taking 1500 mcg methylcobalmin/day orally.i stopped 10 days ago.is it normal ?
1 doctor answer • 3 doctors weighed in
Holistic Medicine 42 years experience
No, unusual: It is rather unusual for B12 levels to drop while taking 1500 mcg methylcobalamin/day. This suggests you are not able to absorb B12, or at least that particular product. Supplements don't always really contain what is on the label & some have additives that reduce absorption. Consider trying methylcolbalamin from a reliable source; if it does not come up then you need B12 shots.
Created for people with ongoing healthcare needs but benefits everyone.
3.9k viewsReviewed >2 years ago
Last updated Mar 4, 2016
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$44 video appointments with $19/month membership*
*Billed $57 every 3 months. Cancel anytime.
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.